Tornadoes · United States · Georgia · 2013
EF1 tornado, Rosier to Munnerlyn, Georgia, March 18, 2013
From Rosier to Munnerlyn, this EF1 tornado ran 5.8 miles across Burke County on March 18, 2013, touching down at 9:01 PM EDT and reaching 220 yards wide. It killed nobody, and did $120,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- March 18, 2013
- Touchdown
- 9:01 PM EDT (01:01 UTC)
- Lifted
- 9:09 PM EDT (01:09 UTC)
- On the ground
- 8 minutes
- Path length
- 5.8 miles (9.4 km)
- Path width
- 220 yards (201 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- County
- Burke County
- Touchdown point
- 32.962, -82.165
- Lift-off point
- 32.931, -82.071
- Record number
- 1303181901-01
What the Weather Service recorded
A line of severe thunderstorms moved through the CSRA producing some large hail and damaging winds. A tornado also developed causing considerable damage to several farms in rural Burke County.
An EF1 Tonado touched down about 12 miles southwest of Waynesboro taking down trees, severely damaging field irrigation systems and destroying cattle barns and heavy equipment barns at several locations. A few cattle were killed and others injured.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 23:29 UTC and running to 02:42 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:29 UTC | 02:42 UTC | Severe Thunderstorm Watch | CAE |
| 00:37 UTC | 01:15 UTC | Severe Thunderstorm Warning | CAE |
| 01:06 UTC | 01:45 UTC | Tornado Warning | CAE |
| 01:25 UTC | 02:30 UTC | Severe Thunderstorm Warning | CAE |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the tornado touched down at Mar 18, 8:18 PM EDT, 43 minutes earlier.
Area forecast discussion, Mar 18, 8:18 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 818 PM EDT MON MAR 18 2013 .SYNOPSIS... A WEAK WARM FRONT ACROSS THE FORECAST AREA WILL CONTINUE MOVING NORTHWARD OVERNIGHT AS A COLD FRONT WILL APPROACHES FROM THE WEST. THIS WILL SPREAD SHOWERS AND A FEW THUNDERSTORMS ACROSS THE REGION. THE COLD FRONT WILL MOVE THROUGH EARLY TUESDAY MORNING WITH WEAK HIGH PRESSURE BUILDING IN THROUGH WEDNESDAY. A SERIES OF LOW PRESSURE WAVES WILL PROVIDE A CHANCE OF PRECIPITATION FRIDAY THROUGH SUNDAY. && .NEAR TERM /THROUGH TUESDAY/... TONIGHT...THE WEDGE ACROSS THE REGION IS EXPECTED TO BREAK UP THIS EVENING AND A WARM FRONT WILL MOVE NORTHWARD. THE CSRA MAY SEE SOME STRONG THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF THE CSRA THROUGH 2 AM THIS MORNING. SHOWERS AND A FEW THUNDERSTORMS ARE MOVING EAST INTO THE CAE CWA FROM THE WEST AND WILL CONTINUE THROUGH ABOUT 1 OR 2 AM...THEN WEAKEN AND MOVE EASTWARD. THE FRONT WILL MOVE THROUGH TUESDAY MORNING WITH JUST A CHANCE OF SHOWERS. THEN...DRIER AIR WITH HIGH PRESSURE BUILDS OVER THE REGION. HIGHS ARE IN THE LOWER 70S. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... THE MAIN FRONT WILL MOVE THROUGH TUESDAY MORNING. IT APPEARS PRECIP WITH THE MAIN FRONT WILL BE LIMITED. THE BETTER COOL AIR ADVECTION WILL NOT COMMENCE UNTIL LATE TUE/TUE NT...SO STILL FAIRLY WARM MAX TEMPS EXPECTED TUE...COOLER WED. WEAK HIGH PRESSURE BEHIND THE FRONT WILL BUILD IN THROUGH TUE NT. AN UPPER LEVEL DISTURBANCE AND WEAK REINFORCING FRONT WILL MOVE THROUGH WEDNESDAY...WITH SOME MID AND HIGH LEVEL CLOUDINESS POSSIBLE. && .LONG TERM /THURSDAY THROUGH MONDAY/... HPC CONTINUES TO PREFER A BLEND OF OPERATIONAL ECMWF AND EC ENSEMBLE MEAN. SOME DIFFERENCES REMAIN IN GFS AND ECMWF SOLUTIONS...THOUGH BOTH ARE GENERALLY SIMILAR IN INDICATING CUTOFF UPPER LOW OVER E CANADA...SHIFTING SLOWLY EAST ACROSS NEW ENG/CANADIAN MARITIMES AND EVENTUALLY OFFSHORE...WITH A GENERALLY ZONAL UPPER FLOW OVER THE SRN TIER OF STATES. WEAK SURFACE HIGH PRESSURE BUILDS IN BEHIND THE WEAK FRONT WED NT/THU. IT APPEARS THAT A SERIES OF UPPER DISTURBANCES WILL LEAD TO A SERIES OF SURFACE WAVES THAT TRACK GENERALLY JUST TO OUR SOUTH FRIDAY THROUGH SUNDAY. THERE ARE POSSIBILITIES OF WEDGINESS DEVELOPING OVER OUR REGION. DUE TO UNCERTAINTY...WONT TRY TO GET TOO DETAILED WITH SPECIFICS AT THIS POINT. BUT THERE APPEARS TO BE A PREMISE FOR CHANCE POPS AND BELOW AVG TEMPS. ACCEPTED HPC GUIDANCE. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... RAPIDLY DETERIORATING CONDITIONS OVER THE NEXT COUPLE OF HOURS AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO THE TAF SITES. WARM FRONT CURRENTLY ACROSS THE AREA WILL CONTINUE MOVING NORTHWARD OVERNIGHT AS A COLD FRONT MOVES IN FROM THE WEST. SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS THE CENTRAL GULF STATES AND WILL MOVE INTO AGS/DNL OVER THE NEXT HOUR OR SO...THEN INTO CAE/CUB AND OGB. EXPECT THE BEST CHANCE OF THUNDER IN AGS/DNL WHERE THE STORMS HAVE BEEN BETTER ORGANIZED...WITH THE STRONGEST CELLS REMAINING JUST SOUTH OF AGS/DNL. CHANCE OF THUNDER WILL DIMINISH BY 05Z WITH SHOWERS LINGERING THROUGH THE EARLY MORNING HOURS. EXPECT MVFR CONDITIONS THROUGH MID MORNING WHEN THE COLD FRONT WILL PUSH TOWARD THE COAST AND DRIER AIR WILL BEGIN MOVING INTO THE AREA. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED TUESDAY NIGHT THROUGH SATURDAY. && .FIRE WEATHER... SOME FIRE WEATHER CONCERNS FOR TUESDAY AS BREEZY CONDITIONS WILL BE POSSIBLE AS AFTERNOON RH VALUES FALL TO 25 TO 30 PERCENT. ADDING TO THE LOW CONFIDENCE WILL BE RAIN AMOUNT OVERNIGHT AND THE RESULTING FUEL MOISTURE RECOVERY. WITH RED FLAG CRITERIA NOT BEING REACHED TUESDAY AFTERNOON WILL NOT ISSUE A FIRE DANGER STATEMENT AT THIS TIME. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Mar 18, 7:41 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 741 PM EDT MON MAR 18 2013 GAZ040-SCZ015-016-018-020>022-025>031-035>038-041-192345- LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW- EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 741 PM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ063>065-077-192345- MCDUFFIE-COLUMBIA-RICHMOND-BURKE- 741 PM EDT MON MAR 18 2013 ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 2 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 6:46 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 646 PM EDT MON MAR 18 2013 SCZ015-016-022-029-031-038-191615- LANCASTER-CHESTERFIELD-KERSHAW-LEE-SUMTER-CLARENDON- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... CAMDEN...LUGOFF...BISHOPVILLE...SUMTER...MANNING...SUMMERTON 646 PM EDT MON MAR 18 2013 ...INCREASED FIRE DANGER TUESDAY... A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS MAY ACCOMPANY THIS FRONT AS WELL. HOWEVER...RAINFALL AMOUNTS ARE EXPECTED TO BE BELOW ONE QUARTER OF AN INCH AROUND ONE TENTH OF AN INCH. THIS WILL DO LITTLE TO ALLEVIATE THE DRY CONDITIONS WHICH HAVE PERSISTED OVER THE PAST SEVERAL DAYS. IN ADDITION...NORTHWEST WINDS 10 TO 15 MPH WILL DRY THE ATMOSPHERE OUT MORE AND WINDS MAY GUST UP TO 25 MPH IN THE AFTERNOON. AFTERNOON RELATIVE HUMIDITIES MAY DROP AS LOW AS 25 PERCENT. THIS WILL CREATE AN INCREASED DANGER IN BURNING CONDITIONS ACROSS THE AREA. DUE TO RECENT FIRE ACTIVITY IN THE AREA...ALLOCATIONS IN THE SOUTH CAROLINA FORESTRY COMMISSION RESOURCES HAVE BEEN STRAINED AND INDIVIDUALS MAY WANT TO CONSIDER BURNING AT A LATER DATE.
Special weather statement, Mar 18, 8:08 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
808 PM EDT MON MAR 18 2013
GAZ063>065-077-190100-
BURKE-COLUMBIA-MCDUFFIE-RICHMOND-
808 PM EDT MON MAR 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...BURKE AND COLUMBIA COUNTIES THROUGH 900 PM EDT...
AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES WEST OF
THOMSON TO 29 MILES SOUTHWEST OF THOMSON...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EVANS...FORT GORDON...GROVETOWN...HARLEM...HEPHZIBAH AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3359 8211 3293 8206 3292 8228 3308 8230
3322 8224 3324 8225 3331 8234 3331 8239
3334 8245 3334 8250 3335 8255 3341 8255
3346 8260 3359 8264
TIME...MOT...LOC 0006Z 266DEG 26KT 3351 8269 3308 8267
WLRSpecial weather statement, Mar 18, 8:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
826 PM EDT MON MAR 18 2013
GAZ040-SCZ018-025-026-190130-
EDGEFIELD-LINCOLN-MCCORMICK-SALUDA-
826 PM EDT MON MAR 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LINCOLN...
EDGEFIELD...MCCORMICK AND SALUDA COUNTIES THROUGH 930 PM EDT...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...15 MILES WEST OF SALUDA...MOVING EAST AT 30
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JOHNSTON...MCCORMICK AND SALUDA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3397 8259 3401 8260 3408 8253 3408 8247
3406 8245 3407 8233 3398 8230 3402 8224
3398 8219 3399 8205 3396 8202 3414 8187
3417 8187 3418 8172 3380 8181 3378 8215
3381 8244 3395 8264 3398 8265
TIME...MOT...LOC 0026Z 265DEG 34KT 3408 8200
WLRSpecial weather statement, Mar 18, 8:59 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
859 PM EDT MON MAR 18 2013
SCZ020>022-027-028-031-190200-
FAIRFIELD-KERSHAW-LEXINGTON-NEWBERRY-RICHLAND-SUMTER-
859 PM EDT MON MAR 18 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...
KERSHAW...LEXINGTON...NEWBERRY...RICHLAND AND SUMTER COUNTIES THROUGH
1000 PM EDT...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WINNSBORO TO
SUMMIT...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCADIA LAKES...BATESBURG...CAMDEN...CAYCE...COLUMBIA...DENTSVILLE...
EASTOVER...FOREST ACRES...IRMO...LEESVILLE...LEXINGTON...LUGOFF...OAK
GROVE...PINE RIDGE...RED BANK...SOUTH CONGAREE...SPRINGDALE...ST.
ANDREWS...WEST COLUMBIA...WINNSBORO...WOODFIELDS...FORT JACKSON AND
FIVE POINTS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3428 8044 3428 8043 3383 8068 3385 8097
3386 8100 3388 8100 3387 8103 3385 8104
3387 8157 3406 8148 3408 8148 3408 8150
3448 8127 3444 8034
TIME...MOT...LOC 0059Z 272DEG 33KT 3436 8114 3391 8138
WLRThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Charleston AFB, SC (KCHS), 00:00Z
1.0 hours before the tornado, 198 km from the path. March 19, 2013.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -282 J/kg
- Surface CAPE
- 29 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.0 K/km
Charleston AFB, SC (KCHS), 12:00Z
11.0 hours after it, 198 km from the path. March 19, 2013.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -80889 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The surface observations
Swainsboro (SBO), 44 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:15 UTC | 69.8 | 62.6 | 140° 6 kt | 1010.2 | ||
| 23:35 UTC | 69.8 | 62.6 | 140° 5 kt | 1010.5 | ||
| 23:55 UTC | 69.8 | 62.6 | 140° 5 kt | 1009.8 | ||
| 00:15 UTC | 69.8 | 62.6 | 170° 7 kt | 1009.8 | ||
| 00:35 UTC | 68 | 62.6 | 180° 5 kt | 1009.8 | ||
| 00:55 UTC | ||||||
| 01:15 UTC | 53.6 | 53.6 | 320° 13 kt | 25 | 1013.5 | +TSRA |
| 01:35 UTC | 55.4 | 55.4 | 330° 9 kt | 16 | 1013.9 | VCTSRA |
| 01:55 UTC | 55.4 | 55.4 | 340° 8 kt | 1013.9 | VCTSRA | |
| 02:15 UTC | 55.4 | 55.4 | 0° 0 kt | 1013.9 | VCTSRA | |
| 02:35 UTC | 55.4 | 55.4 | 0° 0 kt | 1014.2 | -TSRA | |
| 02:55 UTC | 55.4 | 55.4 | 0° 0 kt | 1014.6 | RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Charleston,SC radar (KCLX), 106 km away, was scanning. The volume nearest the touchdown began at 01:00 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:18 UTC | TSTM WND DMG | Mitchell | Glascock, GA | SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN THE MITCHELL AREA. A FEW TREES DAMAGED A HOUSE. |
| 00:25 UTC | TSTM WND DMG | Edgehill | Glascock, GA | NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN. SEVERAL LARGE PINES AND ONE POWER POLE WERE SNAPPED. TWO HOMES WERE DAMAGED BY FALLING TREES AND SEVERAL ROADS WERE BLOCKED. A TIN ROOF WAS RIPPED OFF OF A MOBILE HOME. THE |
| 00:30 UTC | TSTM WND DMG | Riddleville | Washington, GA | TREES AND POWERLINES WERE REPORTED DOWN COUNTY WIDE. |
| 00:40 UTC | TSTM WND DMG | Edgehill | Glascock, GA | NUMEROUS TREES AND POWER LINES DOWN. SOUTH END OF COUNTY IS WITHOUT POWER. |
| 00:42 UTC | TSTM WND DMG | Wrens | Jefferson, GA | TREES AND POWERLINES WERE BLOWN DOWN COUNTY WIDE. |
| 00:55 UTC | TSTM WND GST 58 | 6 Sse Augusta | Richmond, GA | ASOS REPORTED A WIND GUST OF 50 KNOTS. TSTM WND GST DURATION 1 MINUTE |
| 00:56 UTC | HAIL 1 | Norristown | Emanuel, GA | MEDIA REPORTED QUARTER SIZED HAIL IN NORRISTOWN. |
| 00:58 UTC | TSTM WND DMG | 9 Se Vidette | Burke, GA | BURKE COUNTY SHERIFFS OFFICE REPORTED TREES DOWN AT BYNE SUNSHINE RD. AND ROSIER RD. |
| 01:00 UTC | TSTM WND DMG | 1 N Vidette | Burke, GA | BURKE COUNTY DISPATCH REPORTED MULTIPLE TREES DOWN ON HIGHWAY 305 NEAR VIDETTE. |
| 01:01 UTC | TORNADO | 10 N Herndon | Burke, GA | AN EF1 TORNADO TOUCHED DOWN ABOUT 12 MILES SOUTHWEST OF WAYNESBORO TAKING DOWN TREES, SEVERELY DAMAGING FIELD IRRIGATION SYSTEMS, AND DESTROYING CATTLE BARNS AND HEAVY EQUIPMENT BUILDINGS AT SEVERAL LOCATIONS. |
| 01:06 UTC | TSTM WND DMG | 5 Ssw Waynesboro | Burke, GA | BURKE COUNTY EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN NEAR HERNDON ROAD. |
| 01:15 UTC | TSTM WND DMG | 1 Ene Millen | Jenkins, GA | TREE LIMB WENT THROUGH ROOF AT 600 BLOCK OF WALNUT STREET |
| 01:31 UTC | TSTM WND DMG | 3 Nw Portal | Bulloch, GA | TREE DOWN REPORTED AT PLEASANT HILL ROAD AND OLD MOORE ROAD. |
| 01:31 UTC | TSTM WND DMG | 4 Ne Portal | Bulloch, GA | TREE DOWN REPORTED AT ROCKY FORD ROAD AND HIGHWAY 25 |
| 01:31 UTC | TSTM WND DMG | Statesboro | Bulloch, GA | TREE FELL ON HOUSE ON THE 100 BLOCK OF SOUTH ROUNDTREE STREET |
| 01:52 UTC | TSTM WND DMG | 2 Nne Hunters | Screven, GA | TREE DOWN ON 800 BLOCK OF POOR ROBIN ROAD |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of March 18, 2013
9 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 18 | 7:40 AM CDT | EF1 | Houston, TN | 10.6 | 150 | $325,000 | ||
| March 18 | 11:22 AM CDT | EF0 | Maury, TN | 3.7 | 50 | $50,000 | ||
| March 18 | 11:47 AM CDT | EF0 | Bedford, TN | 3.9 | 50 | $50,000 | ||
| March 18 | 12:12 PM CDT | EF0 | Rutherford, TN | 3.8 | 100 | $50,000 | ||
| March 18 | 2:10 PM CDT | EF0 | Colbert, AL | 1.6 | 100 | |||
| March 18 | 3:41 PM CDT | EF1 | Etowah, AL | 8.0 | 300 | 3 | ||
| March 18 | 3:41 PM CDT | EF2 | Marshall, AL | 4.2 | 220 | 7 | ||
| March 18 | 3:43 PM CDT | EF2 | DeKalb, AL | 6.0 | 350 | |||
| March 18 | 6:10 PM EDT | EF2 | Meriwether, GA | 13.3 | 300 | $285,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.